MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RUNTHROUGH NS; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RUNTHROUGH NS; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 07/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided; a2: date of birth: requested, not provided; a4: weight: requested, not provided; a5: ethnicity: requested, not provided; a6: race: requested, not provided.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Review of the manufacturing record and the shipping inspection record of the involved product code/lot #.No anomaly was found.Search of the complaint file of the involved product code/lot #.No other similar report from other facilities was found.The importer report for this reported event is mdr 2243441-2023-00028.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
The user facility reported that the involved device was used during a complex right coronary chronic total occlusion (cto) percutaneous coronary intervention (pci).Right femoral access was with a 7 french 45 cm pinnacle destination ccv with 7 fr guideliner, 6 fr al1 catheter, 180 cm izanai wire, with unknown buddy wire in place.Midway through the procedure, the md stated that the izanai wire was stuck.The md was unable to advance or retract the izanai wire, all other products and instruments that were in place moved freely.The buddy wire was removed to try and free up the izanai wire without success.After multiple unsuccessful attempts, the md introduced a corsair pro.Additional attempts to remove the izanai wire were unsuccessful, despite the corsair pro in place.The md was ultimately able to successfully remove the izanai wire by significantly pulling with more force.A small dissection was noted, the md stated that due to multiple balloon inflations and other interventions in the same area, the root cause of the dissection could not be conclusively determined to be the izanai wire.Upon assessment of the wire once it had been removed, two distinct areas of roughness were noted on the distal portion of the wire.The patient tolerated the procedure well, and no significant harm was done, the izanai becoming stuck significantly increased the amount of fluor time.No patient was not injury, and medical or surgical intervention was not required.Patient condition was as desired.Procedure outcome was as desired.The event occurred intra-operative.
 
Additional Manufacturer Narrative
The actual device has been returned for evaluation.Visual and magnifying inspection of the actual sample found no anomaly such as a breakage over the entire length.Platinum coil section: - no jumbled coil or other anomaly was observed.Stainless steel coil section: - in the area approx.31 mm-45 mm from the distal end, the coil had been jumbled intermittently.- in the area approx.113 mm -120 mm from the distal end, the coil had been jumbled.Ptfe-coated section: - peeling of ptfe coating was observed in the area approx.1350 mm - 1365 mm from the distal end and at the proximal end.- no anomaly was found in other sections.Other sections: - no anomaly was found in other sections.Conformity with the product specifications.Tip abutting resistance was confirmed to be within the factory's specification and comparable to that of a current product sample.Outer diameter of the platinum coil section (undamaged part) was confirmed to meet the factory's specifications.No anomaly was found.Outer diameter of the stainless-steel coil section (undamaged part) was confirmed to meet the factory's specifications.No anomaly was found.Outer diameter of the area approximately 113mm - 120mm from the distal end, where the coil had been jumbled, was confirmed to be larger than the undamaged area.From this, it was likely that the jumbled part of the coil was caught on and stuck to the concomitant device.Past simulation test was conducted on the jumbling of coil.A test sample was subjected to a torque load or torque and abrasion loads while its platinum coil was trapped.As a result, jumbling of coil occurred in the stainless-steel coil section.The coils of this product are not completely fixed to the niti-core wire but free except for three fixing points.As the coils are wound clockwise, the coil pitch becomes dense when the product is subjected to clockwise torque force and becomes coarse when subjected to counterclockwise torque force.Therefore, if clockwise torque force is continuously applied to the product while the coil section is trapped, the coil may get over itself and jumble.Peeling of ptfe coating, a metal device was once tightened to a test sample and then pulled out in a manner that an abrasion load was applied to the test sample.As a result, the ptfe coating was peeled off.It was likely that when the platinum coil section of the actual sample was trapped due to some reason (e.G., stenotic lesion), excessive torque force or torque and abrasion force was applied to the actual sample, resulting in the jumbling of stainless-steel coil.It was thought that the outer diameter of the actual sample increased due to the jumbling of coil, leading to the sticking.It was likely that the ptfe coating was peeled off due to abrasion load being applied to the involved part of the actual sample when some hard object (e.G., metal torque device) was in contact with the actual sample.However, the timing of occurrence could not be clarified because the details of the procedure were unknown.No anomalies were found in the manufacturing record, shipping inspection record, or tip abutting resistance.Furthermore, because the details of the procedure were unknown, it was not possible to clarify the causal relationship between the actual sample and vascular dissection.Ashitaka factory is always making efforts to maintain the product quality under the following control: - in the product assembly, 100% visual inspection is performed to confirm that there is no deformation of the coil sections or peeling of the outer layer.- after the product assembling process, the outer diameter is measured on 100% basis to assure that there is no anomaly on it.- after the product assembling process, the tip abutting resistance is measured on 100% basis to assure that there is no anomaly in the tip load.- the amount of hydrophilic coating solution and the stirring time are controlled so that the coating amount and coating condition are managed to be uniform.- in the shipping inspection, the tip sliding resistance value is measured per lot number basis to assure that there is no anomaly in its lubricity.The ifu of this product includes the following statement: if any resistance to the runthrough ns or the dilatation catheter is felt during manipulation or if the shape, behaviour or position of the guide wire's tip seems improper, e.G., in a case where the tip is trapped due to vessel spasm or "some other" cause or the tip is folded stop manipulating the guide wire (and the catheter) and determine the cause carefully by fluoroscopy and take suitable remedial actions.Then remove the guide wire slowly, without turning, to exchange it for a new one.Continuing guide wire or catheter manipulation in the said situations may result in damage to the vessel, damage to or separation of the guide wire's tip, and/or damage to the dilatation catheter.Do not use the runthrough ns with devices which contain metal parts such as atherectomy catheters.Such manipulations may cause the runthrough ns hydrophilic polymer coating to peel off, and damage and/or sever the wire.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.2 to correct section d3.

Brand Name
RUNTHROUGH NS
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, MD 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key17569166
Report Number9681834-2023-00166
Device Sequence Number17740452
Product Code DQX
UDI-Device Identifier04987350734709
UDI-Public04987350734709
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K063695
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberN/A
Device Catalogue Number25-5211
Device Lot Number221020
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/23/2023
12/15/2024
Initial Report FDA Received Date08/17/2023
Supplement Report FDA Received Date11/23/2023
01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6 FR AL1, UNKNOWN BUDDY WIRE; 7 FR PINNACLE DESTINATION, 7 FR GUIDELINER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale